You are here

Lack of response on Nilotinib

Categories:

I saw my haematologist yesterday and was told my BCR ABL result had risen from 0.05 to 6+ in 3 months. I’m a bit concerned as he is changing my TKI to BOSUTINIB. This will be my third TKI as I’ve already tried Imatanib and Nilotinib, having had bad side effects with these two. I’m concerned as I may have side effects on this one. 

If I understood your post correctly  and you were at 0.05% (MMR) and have gone to >6.0% then it is a good idea to switch as there may be a mutation that another TKI would do better with.  I do not understand how you were switched to Nilotinib from Imatinib if you had not responded to Imatinib since they work similary (Nilotinib naturally more potent). 

I would request a re-test to confirm since you were/possibly are in MMR as lab errors, although rare, do occur.  If confirmed I would insist on mutation testing before any switch is made.  In other words without a mutation test you could be moving to Bosutinib while harboring a mutation that Sprycel or Ponatinib would be more effective with.  Just my thoughts but I'm sure others will provide reassurance and insight.  Hope you get the appropriate TKI working soon.  Take care.

Thank you for your reply. I was having extremely bad bone pain on imatanib and not really responding. When I went on to Nilotinib, my response was very quick, although I was having bad side effects. I have had two test results where my BCR ABL has increased. From 0.05, then to 0.5 and finally to 6. I’m seeing my nurse in a week to discuss things. I don’t really understand why my results keep rising. 

You’ve probably already been asked this question by your doc and presume your adherence to the strict 12 hour gap between meds on Nilotinib. And also missing no doses? Also are you on 600mg or 800mg. 600 is the standard but 800 is for those who are imatinib resistant.

I hope this gets sorted for you. A stressful time I am sure.

Alex

Hi,

Your post is not correct, you are bit confused, go re check the lab, MMR to 6 + it's not possible. Plaese re check and confirm the lab.

Thnank

Hi I have checked and the readings were correct. 

It is possible. And why she asked. It’s not very common but it can happen to any of us.

Hi thanks For your understanding . Unfortunately I am having problems taking the Bosutinib. It’s really having bad effects on my digestive system. I have ten days to go before I see my haematologist. 

Hi maggi,

If your Doctor is correct he need to do mustion test after imatinib was not responding , then we exect TKI sutable for your body, iam last 3 years still imatinib it's working fine MMR(0.016).tacke care.

Thanks

Hi Alex,

No it is not heepanevwry one , after imatinib resistance she need to do Mustion test.. Then she got Sutable TKI.. Ok . 99.99% they are doing very well.

Thnaks

Hi Alex,

It is not hapeened,once TKI suitable for your body it will stack on between CCYR to MMR , see in forum 99 % like that only, once first line of treatment gose worng every thing is worng, they need to do mustion test for correct TKIs.

Thanks

Hi Maggi,

The digestive issue with bosutinib is a very common side effect in the first weeks but for most this resolves. This effect is usually managed with anti-diarrhoea medication, some available over the counter. The majority do get over this side effect and benefit from this TKI

Sandy

Thank you Sandy. I am trying to overcome these issues with anti sickness pills and anti diarrhoea pills. However, I’m constantly having stomach cramps and feel less than 100%. Hopefully, it will resolve quickly. 

Hi Maggi,

have you checked with your doctor that the anti-sickness tablets you take are not contra-indicated with bosutinib

Sandy

Yes Thank you Sandi. My doctor prescribed both. I’m grateful for everyone’s help. I am waiting to see the doctor soon and will come back to you then if I am still concerned. Maggi

Thread continued from: 
Sprycel - Lack of Response